On a theorem of lan hughes about division rings of fractions

Warren Dicks, Dolors Herbera, Javier Sánchez

Research output: Contribution to journalArticleResearchpeer-review

8 Citations (Scopus)

Abstract

Let G be a locally indicable group, K a division ring, and KG a crossed-product group ring. In 1961, Ian Hughes proved that, up to KG-isomorphism, at most one division ring of fractions of KG satisfies a certain independence condition, now called Hughes freeness. This result was applied by others in work on division rings of fractions of group rings of free groups. In this article, we introduce concepts that illuminate Hughes' arguments, and we simplify the proof of the theorem. Copyright © 2004 by Marcel Dekker, Inc.
Original languageEnglish
Pages (from-to)1127-1149
JournalCommunications in Algebra
Volume32
DOIs
Publication statusPublished - 1 Dec 2004

Keywords

  • Division ring of fractions
  • Hughes-free
  • Locally indicable group

Fingerprint

Dive into the research topics of 'On a theorem of lan hughes about division rings of fractions'. Together they form a unique fingerprint.

Cite this